Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 137, NWS Springfield, MO

June 17, 2007Howell County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 17, 2007, 6:26 PM CDT for Howell County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 6:26 PM CDT (23:26 UTC)
Expired
Jun 17, 2007, 7:04 PM CDT
In force
38 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Howell County, MO

The radar

The Springfield radar (KSGF), 146 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 172326
SVRSGF
MOC091-180030-
/O.NEW.KSGF.SV.W.0137.070617T2326Z-070618T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 730 PM CDT.

* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST PLAINS TO
  POTTERSVILLE...MOVING NORTH AT 20 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST PLAINS BY 630 PM CDT.
  WILLOW SPRINGS BY 720 PM CDT.
  8 MILES WEST OF MOUNTAIN VIEW BY 725 PM CDT.

THE TOWNS OF POMONA...WHITE CHURCH AND PEACE VALLEY ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 3657 9168 3663 9191 3659 9209 3698 9206
      3701 9194 3700 9170

$$

FOSTER
2 follow-up statements
000 
WWUS53 KSGF 172347
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT SUN JUN 17 2007

MOC091-180030-
/O.CON.KSGF.SV.W.0137.000000T0000Z-070618T0030Z/
HOWELL MO-
647 PM CDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR HOWELL COUNTY...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR WEST PLAINS...MOVING NORTH AT 20 MPH. THIS
STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLOW SPRINGS BY 720 PM CDT.

THE TOWNS OF WHITE CHURCH AND POMONA ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3657 9168 3663 9191 3659 9209 3698 9206
      3701 9194 3700 9170

$$

FOSTER
000 
WWUS53 KSGF 180004
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT SUN JUN 17 2007

MOC091-180014-
/O.CAN.KSGF.SV.W.0137.000000T0000Z-070618T0030Z/
HOWELL MO-
704 PM CDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR HOWELL COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3657 9168 3663 9191 3659 9209 3698 9206
      3701 9194 3700 9170

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:25 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 17, 2:25 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT SUN JUN 17 2007

.DISCUSSION...

MAIN FOCUS DURING THE SHORT TERM WILL BE WITH CONVECTIVE
PRECIPITATION CHANCES AS UPPER ENERGY AND THEN COLD FRONT MOVE
THROUGH.

CURRENTLY RADAR SHOWING MORE COVERAGE AT THIS HOUR THAN PAST COUPLE
OF DAYS AS DEWPOINTS CONTINUE TO CREEP UP INTO THE MID TO UPPER
60S.  COVERAGE WILL LIKELY REMAIN SCATTERED FOR TODAY/THIS EVENING
AS THE STORMS REMAIN MOSTLY DIURNALLY DRIVEN.  LOW LEVEL JET
EXPECTED TO STRENGTHEN OVER THE REGION TONIGHT AND COULD KEEP STORMS
GOING A BIT LONGER THAN PREVIOUS FEW EVENINGS.

MAIN ACTION THOUGH LOOKS TO BE MONDAY AND MONDAY NIGHT AS UPPER
SYSTEM STILL CURRENTLY ALONG THE RED RIVER VALLEY WILL GRADUALLY
OPEN UP AND SHIFT EASTWARD.  MODELS IN GOOD AGREEMENT IN BRINGING
SHEARED OUT SHORTWAVE ENERGY ACROSS THE AREA ON MONDAY AND HAVE BEEN
PERSISTENT IN INCREASING POPS OVER THE LAST SEVERAL MODEL RUNS.
CONTINUING THE SAME AIR MASS WHICH HAS BROUGHT SCATTERED CONVECTION
PREVIOUS FEW DAYS AND ADDING ADDITIONAL LIFTING WITH UPPER ENERGY
SHOULD CAUSE MORE WIDESPREAD THUNDERSTORM ACTIVITY FOR MONDAY.  HAVE
ADJUSTED POPS UPWARD AGAIN TODAY INTO THE MID TO UPPER 70S.

MODELS HAVE GONE BACK TO BRINGING THE SURFACE FRONT ALL THE WAY
THROUGH THE AREA MONDAY NIGHT INTO TUESDAY MORNING.  FRONT WILL
BRING ADDED FORCING AND HAVE INCREASED POPS TO LIKELY CATEGORY INTO
MONDAY NIGHT.  PRECIPITATION MAY CONTINUE INTO TUESDAY MORNING
ACROSS THE SOUTH COUNTIES BEFORE ENDING TUESDAY AFTERNOON.  DRIER
AIR WILL MOVE IN FROM THE NORTHEAST ASSOCIATED WITH THE SURFACE
RIDGE ON TUESDAY NIGHT INTO WEDNESDAY AND WILL KEEP ANY CHANCE OF
PRECIPITATION TO THE FAR SOUTHWEST PART OF THE FORECAST AREA.

EXTENDED PERIOD LOOKS TO BE HOT WITH EASTERN PART OF UPPER RIDGE
OVER THE CWA AND 850 TEMPERATURES IN THE 17 TO 20 DEGREE RANGE.
HAVE INCREASED HIGHS INTO THE UPPER 80S TO LOW 90S FOR THURSDAY INTO
SATURDAY TIME FRAME.

LINDENBERG

&&

.AVIATION...
RAIN AND THUNDERSTORM CHANCES ARE GOING TO BE THE PRIMARY AVIATION
FORECAST CHALLENGE FOR THE 18Z TAFS.  CURRENTLY A CLUSTER OF STORMS
IS MOVING ACROSS NORTHERN ARKANSAS...AND EVENTUALLY WILL SHIFT INTO
SOUTHERN MISSOURI...POSSIBLY IMPACTING THE SPRINGFIELD AND JOPLIN
AIRPORTS.  THESE STORMS WILL LIKELY DROP VISIBILITIES DOWN INTO THE
MVFR OR POSSIBLY THE IFR CATEGORY FOR A SMALL PERIOD OF TIME.  THE
CONVECTION WILL LIKELY DISSIPATE TOWARD SUNSET...WHICH HAS BEEN THE
CASE FOR THE LAST THREE AFTERNOONS.

WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH AND SOUTHEAST AT AROUND
10 KNOTS THROUGH THIS AFTERNOON...WHILE DECREASING SLIGHTLY DURING
THE OVERNIGHT PERIOD.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Jun 17, 1:00 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN JUN 17 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN...DANGEROUS CLOUD TO
GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE OVER THE
MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. DUE
TO THE SCATTERED NATURE OF THE STORMS...WIDESPREAD FLASH FLOODING IS
NOT EXPECTED. THESE STORMS WILL BE INSTABILITY BASED...THEREFORE
MOST OF THE ACTIVITY SHOULD DIMINISH TOWARDS SUNSET. HOWEVER A LOW
LEVEL JET WILL DEVELOP OVER THE REGION TONIGHT WHICH MAY HELP
MAINTAIN A FEW STORMS INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN UPPER LEVEL DISTURBANCE WHICH HAS BEEN AFFECTING MUCH OF EAST
TEXAS AND OKLAHOMA THE PAST SEVERAL DAYS WILL LIFT NORTHEAST INTO
THE AREA ON MONDAY BRINGING MORE WIDESPREAD THUNDERSTORMS TO
THE REGION.  SOME OF THE STORMS COULD BECOME STRONG TO POSSIBLY
SEVERE OVER SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING
THE LATE AFTERNOON AND EARLY EVENING.

A COLD FRONT WILL MOVE INTO EASTERN KANSAS MONDAY EVENING AND
THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT AND AFFECT THE
REGION MONDAY NIGHT INTO TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/WISE

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.